Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2020

Severe Thunderstorm Warning 52, NWS Boston/Norton, MA

July 5, 20206 counties in Massachusetts

NWS Boston/Norton, MA issued this severe thunderstorm warning at Jul 5, 2020, 10:25 PM EDT for 6 counties in Massachusetts. It was in force for 65 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 5, 2020, 10:25 PM EDT (02:25 UTC)
Expired
Jul 5, 2020, 11:30 PM EDT
In force
65 min
Issued by
NWS Boston/Norton, MA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Bristol County, MA, Middlesex County, MA, Norfolk County, MA, Plymouth County, MA, Suffolk County, MA, Worcester County, MA

The radar

The Boston radar (KBOX), 38 km from the middle of the area, began a volume at 02:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 5, 10:45 PM EDTTSTM WND DMGNatick, MATREE DOWN ON GLEN STREET
Jul 5, 11:00 PM EDTTSTM WND DMGMedfield, MATREE DOWN ON POUND STREET

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 20 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Chatham, MA (KCHH), launched 00:00Z, 2.4 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Chatham, MA at 00:00Z on 2020-07-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 28 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Chatham, MA at 00:00Z on 2020-07-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 47 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
28 J/kg
Mixed-layer CIN
-229 J/kg
Mixed-layer LCL
812 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
47 m²/s²
0-3 km storm-relative helicity
61 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

434 
WUUS51 KBOX 060225
SVRBOX
MAC005-017-021-023-025-027-060330-
/O.NEW.KBOX.SV.W.0052.200706T0225Z-200706T0330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Boston/Norton MA
1025 PM EDT Sun Jul 5 2020

The National Weather Service in Boston/Norton has issued a

* Severe Thunderstorm Warning for...
  Suffolk County in eastern Massachusetts...
  Central Norfolk County in eastern Massachusetts...
  Eastern Worcester County in central Massachusetts...
  Southeastern Middlesex County in northeastern Massachusetts...
  Northwestern Plymouth County in southeastern Massachusetts...
  North central Bristol County in southeastern Massachusetts...

* Until 1130 PM EDT.

* At 1024 PM EDT, a severe thunderstorm was located over Wayland, or
  near Framingham, moving southeast at 15 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated. At 1013 PM, trees were downed in Stow 
           from this severe thunderstorm.

  IMPACT...Expect wind damage to trees and power lines. Minor hail 
           damage to vehicles is possible.

* Locations impacted include...
  Boston, Cambridge, Brockton, Quincy, Newton, Framingham, Waltham,
  Brookline, Weymouth, Marlborough, Braintree, Natick, Randolph,
  Watertown, Needham, Norwood, Wellesley, Milton, Stoughton and
  Dedham.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4233 7105 4231 7103 4230 7105 4230 7101
      4231 7102 4231 7101 4230 7099 4229 7102
      4227 7099 4227 7096 4229 7095 4225 7096
      4227 7093 4226 7091 4205 7111 4232 7154
      4247 7140
TIME...MOT...LOC 0224Z 304DEG 15KT 4236 7139 

HAIL...1.00IN
WIND...60MPH
 
$$

Loconto
3 follow-up statements
736 
WWUS51 KBOX 060249
SVSBOX

Severe Weather Statement
National Weather Service Boston/Norton MA
1049 PM EDT Sun Jul 5 2020

MAC027-060258-
/O.CAN.KBOX.SV.W.0052.000000T0000Z-200706T0330Z/
Worcester MA-
1049 PM EDT Sun Jul 5 2020

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN WORCESTER COUNTY IS
CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

LAT...LON 4233 7105 4231 7103 4230 7105 4230 7101
      4231 7102 4231 7101 4230 7099 4229 7102
      4227 7099 4227 7096 4229 7095 4225 7096
      4227 7093 4226 7091 4205 7111 4228 7148
      4241 7129
TIME...MOT...LOC 0248Z 309DEG 16KT 4227 7129 

$$

MAC005-017-021-023-025-060330-
/O.CON.KBOX.SV.W.0052.000000T0000Z-200706T0330Z/
Suffolk MA-Norfolk MA-Middlesex MA-Plymouth MA-Bristol MA-
1049 PM EDT Sun Jul 5 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM EDT
FOR SUFFOLK...CENTRAL NORFOLK...SOUTHEASTERN MIDDLESEX...NORTHWESTERN
PLYMOUTH AND NORTH CENTRAL BRISTOL COUNTIES...

At 1048 PM EDT, a severe thunderstorm was located over Wellesley,
moving southeast at 20 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated. At 1012 PM, trees were downed in Wayland.

IMPACT...Expect wind damage to trees and power lines. Minor hail 
         damage to vehicles is possible.

Locations impacted include...
Boston, Brockton, Quincy, Newton, Framingham, Waltham, Brookline,
Weymouth, Braintree, Natick, Randolph, Watertown, Needham, Norwood,
Wellesley, Milton, Stoughton, Dedham, Walpole and Easton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

&&

LAT...LON 4233 7105 4231 7103 4230 7105 4230 7101
      4231 7102 4231 7101 4230 7099 4229 7102
      4227 7099 4227 7096 4229 7095 4225 7096
      4227 7093 4226 7091 4205 7111 4228 7148
      4241 7129
TIME...MOT...LOC 0248Z 309DEG 16KT 4227 7129 

HAIL...1.00IN
WIND...60MPH
 
$$

Loconto
478 
WWUS51 KBOX 060306
SVSBOX

Severe Weather Statement
National Weather Service Boston/Norton MA
1106 PM EDT Sun Jul 5 2020

MAC005-017-021-023-025-060330-
/O.CON.KBOX.SV.W.0052.000000T0000Z-200706T0330Z/
Suffolk MA-Norfolk MA-Middlesex MA-Plymouth MA-Bristol MA-
1106 PM EDT Sun Jul 5 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM EDT
FOR SOUTHWESTERN SUFFOLK...CENTRAL NORFOLK...SOUTHERN MIDDLESEX...
NORTHWESTERN PLYMOUTH AND NORTH CENTRAL BRISTOL COUNTIES...

At 1106 PM EDT, a severe thunderstorm was located over Norwood,
moving southeast at 20 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Expect wind damage to trees and power lines. Minor hail 
         damage to vehicles is possible.

Locations impacted include...
Boston, Brockton, Quincy, Braintree, Randolph, Needham, Norwood,
Milton, Stoughton, Dedham, Walpole, Easton, Canton, Sharon, Westwood,
Medfield, Holbrook, Millis, Dover and Avon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

&&

LAT...LON 4226 7110 4223 7105 4221 7101 4220 7100
      4218 7099 4205 7111 4222 7139 4228 7117
TIME...MOT...LOC 0306Z 309DEG 17KT 4217 7119 

HAIL...1.00IN
WIND...60MPH
 
$$

Loconto
003 
WWUS51 KBOX 060321
SVSBOX

Severe Weather Statement
National Weather Service Boston/Norton MA
1121 PM EDT Sun Jul 5 2020

MAC005-017-021-023-025-060330-
/O.EXP.KBOX.SV.W.0052.000000T0000Z-200706T0330Z/
Suffolk MA-Norfolk MA-Middlesex MA-Plymouth MA-Bristol MA-
1121 PM EDT Sun Jul 5 2020

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN SUFFOLK...CENTRAL
NORFOLK...SOUTHERN MIDDLESEX...NORTHWESTERN PLYMOUTH AND NORTH
CENTRAL BRISTOL COUNTIES WILL EXPIRE AT 1130 PM EDT...
    
The severe thunderstorm which prompted the warning remains severe. A 
Severe Thunderstorm Warning has been issued for northern Bristol and 
southern Norfolk Counties until midnight.

LAT...LON 4226 7110 4223 7105 4221 7101 4220 7100
      4218 7099 4205 7111 4222 7139 4228 7117
TIME...MOT...LOC 0320Z 304DEG 15KT 4216 7116 

$$

Loconto

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 7:54 PM EDT, 2 hours 31 minutes earlier.

Area forecast discussion, Jul 5, 7:54 PM EDT, 2 hours 31 minutes before
Area Forecast Discussion
National Weather Service Boston/Norton MA
754 PM EDT Sun Jul 5 2020

.SYNOPSIS...
A weak cold front and upper-level trough will develop isolated
showers and thunderstorms this evening across northeast
Massachusetts. Weak high pressure follows Monday and moves off
the coast Tuesday. Hot and humid conditions move in for the
middle and end of next week with scattered afternoon/evening
thunderstorms Wednesday through Friday. Heat Advisories may be
needed. Low pressure passing to our south Saturday could bring
more widespread showers and thunderstorms to the region. With
abundant moisture in place late in the week, any storms could
produce locally torrential rainfall.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
** Isolated strong thunderstorms may still impact northeast MA
   before midnight***

750 PM update...

Sea breeze-induced isolated showers and thunderstorms have
dissipated. Attention is now focused on activity associated with
a southeastward-moving short wave across northern New England.
A few strong/severe storms were moving from southeast VT into
southern NH at this time. There is still potential for these
storms to move into northeast MA and produce strong winds and
hail, up until about midnight, since CAPE will be slow to
subside and we have sufficient bulk shear to sustain updrafts.
Main area of concern is northeast of a line from Fitchburg to
Boston.

Previous discussion...

With short wave trough well to the north across southern Quebec
into ME, southern periphery of mid level forcing will bleed
southward into northeast MA, including the Greater Boston area
and possibly westward into the Worcester Hills. This is where
12z HREF has strongest potential updrafts along with 15z SREF
Craven-Brooks exceeding 20000. Models typically struggle in
these weakly forced environments but we continue to think the
focus for convection this evening will be in northeast MA
including Greater Boston area and possibly into the Worcester
Hills. Main concerns with any storms will be strong winds, hail
and heavy downpours. Although can't rule out an isolated storm
over southeast MA and RI.

Otherwise a mild night but more comfortable across western CT/MA in
the post frontal airmass. Still humid over RI and eastern MA with
low clouds and fog for Cape Cod and Islands. Surface low develops on
the boundary and tracks toward the south coast. This will shift
winds to the north with cooler/less humid air bleeding south
late.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH MONDAY NIGHT/...
Monday...

Surface wave near Cape Cod early exits out to sea with weak high
pressure building into the maritimes. This yields a light N-NE flow
into the region, providing cooler temps for eastern MA with highs
only in the 70s for the immediate coastline including Boston. This
northeast flow is very shallow with 925 mb temps warming to +22C
over western CT. This will support highs in the 80s across RI into
central MA and topping out around 90 in the CT River Valley
including Hartford. Not quite as humid as today with dew pts in the
low to mid 60s except upper 50s in western MA. Dry weather for most
of the region, the only exception is over western CT/MA where an
isolated shower/T-storm possible given closer to deeper
moisture/instability and low level convergence from warm front
across eastern NY.

Monday night...

Mainly dry and less humid as 1023 mb maritime high builds southward
into Gulf of ME and Cape Cod.

&&

.LONG TERM /TUESDAY THROUGH SUNDAY/...
Highlights

* Heat and humidity returns for the middle and second half of the
  week - could reach 'Heat Advisory' status.

* Tropical moisture to influence Southern New England late week into
  next weekend.

.Tuesday...

A quasi-stationary front will slowly drift from south to north
across southern New England. This will give us the chance for
thunderstorms during the afternoon hours. CAPE values, especially
across western MA/CT, are forecasted to be between 500 and 1200
J/kg. Additionally, it doesn't appear to be a washout of a day, but
an isolated heavy downpour or two are possible as PWAT values are
between 1.50" and 2.00".

.Wednesday though Thursday...

We begin to crank up the heat for the mid-week. Temperatures at
850mb reach +15C to +17C. Mixing to those heights, temperatures at
the surface should reach well into the upper 80s to low 90s across
MA/RI/CT. Dewpoints will also become uncomfortable - reaching the
low 70s. This will give us a Heat Index (apparent temperature) in
the middle and upper 90s, which may require a 'Heat Advisory'.

Similar to last week, diurnal heating and sufficient SBCAPE between
1000 and 1500 J/kg will allow for pop-up thunderstorms.

.Friday through next weekend...

As of 2 PM Saturday the National Hurricane Center gave an area of
storms off the coast of Louisiana a 40 percent chance of tropical
formation over the next five days. So far, the guidance suggests it
will move across northern Florida and up the east coast. The Euro
brings this area of low pressure up towards southern New England
earlier Saturday, while the GFS is more progressive, having the
arrival on Friday. What models do agree on is that there will be
anomalously high PWAT values - around 2.00" to 2.50". That is
between 2 to 3 standard deviations above average. With the
possibility of heavy rain for an extended period of time, the threat
for flooding will be monitored. Besides the threat for heavy
rainfall - swells will increase off shore for Friday into much of
next weekend. Confidence remains moderate for this period of the
forecast.

&&

.AVIATION /00Z MONDAY THROUGH FRIDAY/...
Forecaster Confidence Levels...

Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.

2355Z update...

Isolated TSRA thru 04Z over northeast MA. Hail and wind gusts to
50 kt possible in these storms. Threat diminishes after 04Z.
Elsewhere, VFR except IFR in low clouds/fog over Cape Cod and
the Islands. IFR spreading NW into interior southeast MA but
probably remaining just east of KPVD. Light wind.

Monday...

VFR with light NE winds. Low risk of isolated an isolated -TSRA
over CT into western MA.

Monday night...

VFR but trending toward MVFR/IFR in western CT/MA with low risk
of isolated SHRA/TSRA. Light SE winds.

KBOS Terminal...Moderate confidence in TAF. Greatest risk for
TSRA 22z-01z this evening. Strong winds, large hail and brief
heavy rain.

KBDL Terminal...High confidence in TAF. Mainly VFR and dry
weather. Low risk of isolated SHRA/TSRA Monday afternoon and
night.

Outlook /Tuesday through Friday/...

Tuesday: Mainly MVFR, with areas VFR possible. Breezy. Chance
SHRA, chance TSRA.

Tuesday Night: Mainly IFR, with local MVFR possible. Breezy.
Chance SHRA, chance TSRA, patchy BR.

Wednesday: MVFR/IFR conditions possible. Breezy. Chance SHRA,
chance TSRA.

Wednesday Night: Mainly VFR, with local IFR possible. Breezy.
Slight chance SHRA, slight chance TSRA, patchy BR.

Thursday: Mainly VFR, with areas MVFR possible. Breezy. Chance
SHRA, chance TSRA.

Thursday Night: Mainly VFR, with areas MVFR possible. Chance
SHRA.

Friday: Mainly MVFR, with local VFR possible. Breezy. Chance
SHRA, chance TSRA.

&&

.MARINE...
755 PM update...

Tonight... Weak low pressure forms on a front over southern New
England. Light S-SE winds ahead of the front along with low clouds
and patchy fog. Chance of a T-storm over northeast MA waters.

Monday...weak low exits into Georges Bank with light N-NE winds over
MA/RI waters. Dry weather and any vsby restrictions in the morning
improve in the afternoon.

Monday night...1023 mb high over the Maritimes provides dry/tranquil
weather.

Outlook /Tuesday through Friday/...

Tuesday: Winds less than 25 kt. Chance of rain showers, chance
of thunderstorms, patchy fog. Areas of visibility 1 to 3 nm.

Tuesday Night: Winds less than 25 kt. Seas locally approaching
5 ft. Chance of rain showers, patchy fog. Visibility 1 to 3 nm.

Wednesday: Winds less than 25 kt. Seas locally approaching
5 ft. Chance of thunderstorms, slight chance of rain showers,
patchy fog. Visibility 1 to 3 nm.

Wednesday Night: Winds less than 25 kt. Local visibility 1 to
3 nm.

Thursday: Winds less than 25 kt. Seas locally approaching 5 ft.

Thursday Night: Winds less than 25 kt. Areas of seas
approaching 5 ft. Chance of rain showers.

Friday: Winds less than 25 kt. Areas of rough seas. Chance of
rain showers, chance of thunderstorms.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...None.
MA...None.
RI...None.
MARINE...None.

&&

SYNOPSIS...Nocera/Gaucher/GAF
NEAR TERM...Nocera/GAF
SHORT TERM...Nocera
LONG TERM...Gaucher/GAF
AVIATION...Nocera/Gaucher/GAF
MARINE...Nocera/Gaucher/GAF
Hazardous weather outlook, Jul 5, 4:23 PM EDT, 6 hours 2 minutes before
Hazardous Weather Outlook
National Weather Service Boston/Norton MA
423 PM EDT Sun Jul 5 2020

CTZ002-MAZ002-003-008>011-022>024-RIZ008-062030-
Hartford CT-Western Franklin MA-Eastern Franklin MA-
Western Hampshire MA-Western Hampden MA-Eastern Hampshire MA-
Eastern Hampden MA-Barnstable MA-Dukes MA-Nantucket MA-
Block Island RI-
423 PM EDT Sun Jul 5 2020

This Hazardous Weather Outlook is for northern Connecticut,
southeastern Massachusetts, western Massachusetts and southern
Rhode Island.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ230>237-250-251-254>256-062030-
Boston Harbor-Cape Cod Bay-Nantucket Sound-Vineyard Sound-
Buzzards Bay-Rhode Island Sound-Narragansett Bay-Block Island Sound-
Coastal waters east of Ipswich Bay and the Stellwagen Bank National
Marine Sanctuary-Massachusetts Bay and Ipswich Bay-
Coastal waters from Provincetown MA to Chatham MA to Nantucket MA
out 20 nm-
Coastal Waters extending out to 25 nm South of Marthas Vineyard and
Nantucket-
Coastal Waters from Montauk NY to Marthas Vineyard extending out to
20 nm South of Block Island-
423 PM EDT Sun Jul 5 2020

This Hazardous Weather Outlook is for Massachusetts and Rhode
Island coastal waters.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

CTZ003-004-MAZ004>007-012>021-026-RIZ001>007-062030-
Tolland CT-Windham CT-Northern Worcester MA-Central Middlesex MA-
Western Essex MA-Eastern Essex MA-Southern Worcester MA-
Western Norfolk MA-Southeast Middlesex MA-Suffolk MA-
Eastern Norfolk MA-Northern Bristol MA-Western Plymouth MA-
Eastern Plymouth MA-Southern Bristol MA-Southern Plymouth MA-
Northern Middlesex MA-Northwest Providence RI-
Southeast Providence RI-Western Kent RI-Eastern Kent RI-Bristol RI-
Washington RI-Newport RI-
423 PM EDT Sun Jul 5 2020

This Hazardous Weather Outlook is for northern Connecticut, central
Massachusetts, eastern Massachusetts, northeastern Massachusetts,
southeastern Massachusetts, northern Rhode Island and southern
Rhode Island.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

For more information on upcoming hazardous weather, please see the
Area Forecast Discussion on our webpage for the latest forecast
thinking. There is also our Enhanced Hazardous Weather Outlook at
www.weather.gov/box/ehwo

For the latest updates...please visit our webpage at
www.weather.gov/boston

You can follow us on Facebook at
www.facebook.com/us.nationalweatherservice.boston.gov

You can follow us on Twitter at
@NWSBoston

In the hours before

Special weather statement, Jul 5, 6:25 PM EDT, 4 hours before
Special Weather Statement
National Weather Service Boston/Norton MA
625 PM EDT Sun Jul 5 2020

MAZ005>007-014-015-019-052315-
Eastern Essex MA-Eastern Plymouth MA-Suffolk MA-
Central Middlesex County MA-Western Essex MA-Southeast Middlesex MA-
625 PM EDT Sun Jul 5 2020

...STRONG THUNDERSTORM IN NORTHEAST MASSACHUSETTS...

At 624 PM EDT, Doppler radar was tracking a strong thunderstorm over
North Reading, or near Peabody, moving southeast at 25 mph.

Penny size hail and winds in excess of 40 mph will accompany this
storm.

Locations impacted include...
Lynn, Malden, Revere, Peabody, Salem, Beverly, Woburn, Andover,
Tewksbury, North Andover, Melrose, Saugus, Danvers, Wakefield,
Reading, Wilmington, Stoneham, Marblehead, Winthrop and North
Reading.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Get indoors when this storm approaches. Winds may be strong enough to
produce minor damage, such as a few downed branches.

&&

LAT...LON 4257 7076 4253 7078 4256 7077 4254 7090
      4254 7087 4250 7089 4252 7085 4250 7085
      4246 7094 4242 7091 4243 7092 4241 7099
      4237 7097 4234 7087 4236 7094 4228 7087
      4228 7088 4258 7120 4268 7102
TIME...MOT...LOC 2224Z 319DEG 21KT 4258 7105

Frank
Special weather statement, Jul 5, 8:13 PM EDT, 2 hours 12 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
813 PM EDT Sun Jul 5 2020

MAZ004-005-026-060115-
Northwest Middlesex County MA-Central Middlesex County MA-
Northern Worcester MA-
813 PM EDT Sun Jul 5 2020

...STRONG THUNDERSTORM MOVING INTO NORTHWEST MIDDLESEX COUNTY
MASSACHUSETTS...

At 812 PM EDT, Doppler radar was tracking a strong thunderstorm over
Temple, New Hampshire or 8 miles east of Jaffrey, moving southeast
at 25 mph.

Penny size hail and winds in excess of 40 mph will accompany this
storm.

Locations impacted include...
Westford, Pepperell, Tyngsborough, Groton, Lunenburg, Townsend,
Lancaster, Ayer, Shirley, Harvard, Dunstable and Ashby.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Get indoors when this storm approaches. Winds may be strong enough to
produce minor damage, such as a few downed branches.

&&

LAT...LON 4270 7154 4263 7144 4250 7165 4271 7186
TIME...MOT...LOC 0012Z 317DEG 22KT 4283 7189

Field
Special weather statement, Jul 5, 9:04 PM EDT, 1 hour 21 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
904 PM EDT Sun Jul 5 2020

MAZ004-005-026-060145-
Northwest Middlesex County MA-Central Middlesex County MA-
Northern Worcester MA-
904 PM EDT Sun Jul 5 2020

...STRONG THUNDERSTORMS DEVELOPING...

At 904 PM EDT, Doppler radar was tracking a strong thunderstorm near
Ashburnham, or 9 miles northwest of Fitchburg, moving southeast at 25
mph.

Pea size hail and winds in excess of 30 mph will accompany this
storm, along with cloud to ground lightning and brief heavy
downpours.

Locations impacted include...
Leominster, Fitchburg, Gardner, Hudson, Holden, Clinton, Winchendon,
Lunenburg, Townsend, Lancaster, Rutland, Sterling, West Boylston,
Westminster, Shirley, Harvard, Ashburnham, Bolton, Paxton and
Hubbardston.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Get indoors when this storm approaches. Winds may be strong enough to
produce minor damage, such as a few downed branches.

These storms may intensify and become capable of producing damage.
Stay tuned for updated statements and possible warnings.

&&

LAT...LON 4271 7179 4241 7156 4230 7190 4272 7208
TIME...MOT...LOC 0104Z 335DEG 22KT 4270 7194

Loconto
Local storm report, Jul 5, 9:49 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BOSTON/NORTON MA
949 PM EDT SUN JUL 05 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0455 PM     TSTM WND DMG     NEWTON                  42.33N  71.21W
07/05/2020                   MIDDLESEX          MA   AMATEUR RADIO

            TREE DOWN AT THE HANCOCK AND CENTRAL STREET
            INTERSECTION

0924 PM     TSTM WND DMG     HARVARD                 42.50N  71.58W
07/05/2020                   WORCESTER          MA   AMATEUR RADIO

            TREE DOWN BLOCKING AYER ROAD AT MYRICK LANE

&&

EVENT NUMBER BOX2001663 BOX2001662

ws
Local storm report, Jul 5, 10:04 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BOSTON/NORTON MA
1004 PM EDT SUN JUL 05 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0455 PM     TSTM WND DMG     NEWTON                  42.33N  71.21W
07/05/2020                   MIDDLESEX          MA   AMATEUR RADIO

            TREE DOWN AT THE HANCOCK AND CENTRAL STREET
            INTERSECTION

0924 PM     TSTM WND DMG     HARVARD                 42.50N  71.58W
07/05/2020                   WORCESTER          MA   AMATEUR RADIO

            TREE DOWN BLOCKING AYER ROAD AT MYRICK LANE

0940 PM     TSTM WND DMG     ACTON                   42.48N  71.47W
07/05/2020                   MIDDLESEX          MA   AMATEUR RADIO

            TREE DOWN ON HOUSE ON ETHAN ALLEN DRIVE

0945 PM     TSTM WND DMG     BOXBOROUGH              42.50N  71.50W
07/05/2020                   MIDDLESEX          MA   AMATEUR RADIO

            TREE DOWN ACROSS ROAD ON SARAS WAY

0949 PM     TSTM WND DMG     BOXBOROUGH              42.50N  71.50W
07/05/2020                   MIDDLESEX          MA   AMATEUR RADIO

            LARGE TREE AND POWER LINES DOWN ON PINE HILL ROAD

0949 PM     TSTM WND DMG     BOXBOROUGH              42.50N  71.50W
07/05/2020                   MIDDLESEX          MA   AMATEUR RADIO

            LARGE TREE DOWN ON MASS AVE BY STOW ROAD

0949 PM     TSTM WND DMG     BOXBOROUGH              42.50N  71.50W
07/05/2020                   MIDDLESEX          MA   AMATEUR RADIO

            TREE DOWN ACROSS ROAD AT MASS AVE NEAR FIRE STATION

&&

EVENT NUMBER BOX2001663 BOX2001662 BOX2001668 BOX2001667 BOX2001664
BOX2001665 BOX2001666

ws
Special weather statement, Jul 5, 10:20 PM EDT, 5 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
1020 PM EDT Sun Jul 5 2020

MAZ006-007-060300-
Eastern Essex MA-Western Essex MA-
1020 PM EDT Sun Jul 5 2020

...STRONG THUNDERSTORM OVER NORTHERN ESSEX COUNTY...

At 1020 PM EDT, Doppler radar was tracking a strong thunderstorm over
Amesbury, or near Hampton, moving southeast at 15 mph.

Penny size hail and winds in excess of 40 mph will accompany this
storm.

Locations impacted include...
Haverhill, Gloucester, Newburyport, Amesbury, Ipswich, Salisbury,
Newbury, Merrimac, Rowley, West Newbury and Essex.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Get indoors when this storm approaches. Winds may be strong enough to
produce minor damage, such as a few downed branches.

Frequent lightning was occurring. Lightning can strike far away from
the storm. Go inside a building or vehicle. Wait at least 30 minutes
until after the storm has passed to resume outdoor activities.

These storms may intensify and become capable of producing damage.
Stay tuned for updated statements and possible warnings.

&&

LAT...LON 4286 7085 4287 7082 4283 7081 4281 7087
      4280 7083 4282 7082 4270 7077 4267 7066
      4264 7069 4270 7083 4271 7081 4270 7079
      4277 7082 4272 7082 4271 7084 4280 7106
      4287 7101 4289 7093
TIME...MOT...LOC 0220Z 299DEG 12KT 4285 7091

Loconto

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 5, 8:13 PM EDTSpecial Weather StatementBOXMiddlesex62 min
Jul 5, 8:37 PM EDTSevere Thunderstorm WarningBOXMiddlesex, Worcester53 min
Jul 5, 9:04 PM EDTSpecial Weather StatementBOXWorcester41 min
Jul 5, 9:31 PM EDTSevere Thunderstorm WarningBOXMiddlesex, Norfolk, Suffolk, Worcester59 min
Jul 5, 10:20 PM EDTSpecial Weather StatementBOXEssex40 min
Jul 5, 10:33 PM EDTSpecial Marine WarningBOX27 min
Jul 5, 10:44 PM EDTSevere Thunderstorm WarningBOXEssex45 min
Jul 5, 10:56 PM EDTSpecial Marine WarningBOX34 min
Jul 5, 11:00 PM EDTSevere Thunderstorm WarningBOXBristol, Norfolk, Plymouth, Suffolk60 min
Jul 5, 11:24 PM EDTSpecial Marine WarningBOX51 min
Jul 5, 11:38 PM EDTSpecial Weather StatementBOXBristol52 min
Jul 5, 11:55 PM EDTSpecial Weather StatementBOXBarnstable50 min
Jul 6, 12:08 AM EDTSpecial Marine WarningBOX52 min
Jul 6, 12:16 AM EDTSpecial Weather StatementBOXBarnstable44 min
Jul 6, 7:09 PM EDTSevere Thunderstorm WarningBOXHampden66 min
Jul 6, 7:36 PM EDTSpecial Weather StatementBOXHampden24 min
Jul 6, 7:45 PM EDTSpecial Weather StatementBOXHampden30 min
Jul 6, 7:57 PM EDTSevere Thunderstorm WarningBOXFranklin, Hampden, Hampshire63 min

Nearby

Severe Thunderstorm Warnings in Massachusetts, 2020Every severe thunderstorm warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.